Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Cevical Erosion and The Pill

(13 Posts)
kittydinner Fri 20-Jan-12 14:08:29

Hello all,
I'm driving myself a bit bonkers pondering so I thought I'd share and maybe your opinions will help me make my mind up. I'm 27, been on the combined pill since I was 16. No sproglets of my own yet. I have cervical erosion - was diagnosed in maybe 2006, and then got fed up and had it cauterised in 2008, but it came back 6 months later. Now, I pretty much bleed a little everyday with or without sex (so constant brown discharge) and have period type bleed after sex. My partner doesn't mind at all but it's annoying, especially on the laundry front. All smears have been fine and normal and I have had full GUM screening. I have been told that the erosion is due to using the contraceptive pill. I am considering coming off the pill because of the bleeding and the associated health risks but I am also a bit anxious about it. I don't want to have babies yet, now is really not a good time to get preggers, but condoms are a drag and not very reliable in my experience. The idea of the coil utterly repels me and makes my insides contract in horror. Also... and I KNOW this is really vain... but since I went on the pill so young (thanks mother!) I am worried that my figure may change a lot when I come off. I don't know if my curves are really mine or just due to the hormones. I would be sad to lose my bust and my hips. I know that's really lame. So first question is: has anyone had their cervical erosion heal when off the pill (cos if not... what's the point in coming off), and second question: how much did your figure change when you came off the pill if it WASN'T for pregnancy reasons?
Thanks a million

AllotmentFreak Fri 20-Jan-12 16:21:24

I can sort of answer your question............ the pill I was taking was Microgynon when this happened, was cauterised and changed to Ovranettte, no problems after that. Some years later I came off the pill altogether and didn't notice any changes to my figure. Hope this helps

kittydinner Fri 20-Jan-12 16:36:00

Yes that does help, thank you! I'd love to hear from anyone with some experience... friends and family just blink at me blankly and mother has decided I've got or will get cancer, which is just plain ignorant.

Tildabewildered Fri 20-Jan-12 19:26:01

Hi Kitty, I'm a practice nurse (with raging toothache so if I'm incoherent that's why!)
If the cervical erosion is being caused by the pill then you will find you have the same symptoms with other hormonal devices eg the mirena coil (altho I appreciate you don't want that anyway), the implant and the depot injection. I would imagine that your symptoms will improve when you're off the pill, however.
Unfortunately that leaves you with not many contraceptive options. I take on board what you say about condoms but they might be the only option available to you, although there is the diaphragm I suppose, haven't seen one for yonks though!
Re: your figure, I wouldn't worry too much. You might get a little bit less boobage but I doubt it really!
The final think I would ramble on about say is that you really should consider going back to your GP re: the bleeding. It's so important to take care of your cervix for future pregnancies, it's been ages since you were last cauterised so maybe someone should just have a look and see what's happening.

kittydinner Fri 20-Jan-12 21:20:42

Thanks so much Tilda. I have made an appointment with my GP to ask more about non-hormonal methods, and I'll ask her if someone will have another rummage! My smear in Nov came back clear, I'm pretty confident it's the same thing. Do you know if it can be cauterised more than once? Thanks again x

Tildabewildered Sat 21-Jan-12 14:02:51

It's certainly possible, depends really, but if it were me I'd like to see how you went without the hormones before going down the cautery route. I agree that it's almost certainly nothing other than cervical erosion (which is sometimes called 'ectropian', so don't be alarmed if you hear that term being bandied about) by the way, but just thought it's a good idea to just have a check. x

loopydoo Sat 21-Jan-12 14:35:39

I had cervical erosion and had been on Microgynon 30.
My GP took me off that and put me on Loestrin 20, which until I had the DCs was fab. The erosion stopped due to the much lower amount of oestrogen and I had no intermittant bleeding.

Weight-wise, I think the pill makes you a bit more cellulite-y but don't think you'll notice bust change etc if you come off completley.

At the end of the day, it all depends on whether you want those extra hormones.

After I had the kids and tried going back on Loestrin 20, I felt really sick and had to come off it.

kittydinner Sat 21-Jan-12 19:35:42

good to know loopydoo, thanks. i will ask my gp about lower dosage!

EveM2 Wed 16-Apr-14 22:33:11

Hi, I'm wondering how you have got on since this post? I'm 23, and I have recently been diagnosed as having a cervical erosion, my pill is being changed from microgynon to cerazette to try and help and was wondering if the same worked for you? I am awaiting my smear results, hopefully all will be clear!

CC26YY96 Sun 11-May-14 00:08:13

Hi,

I'm 17 and was told I had cervical erosion a few months ago, due to high levels of estrogen in the pill I was previously using (Levest, 30), I was on this for 2 years and started experiencing bleeding after sex a few months ago, I have now been put on a pill with a smaller dose of estrogen (loestrin 20) and am currently in my third month using it however I am still experiencing bleeding after sex and spotting, my doctor said it can take a while for my body to adjust to new hormone levels before it might fix itself.

Wondering if anyone could give any detail on how long it takes to clear up after switching pills? I'm desperate not to go on the mini pill which I've been told is pretty much the only alternative option (that I don't mind doing), it doesn't seem as effective as the combined and i like being able to control my periods, also taking it at the exact same time every day without fail is worrying sad

any replies with experiences would help! thanks

CC26YY96 Sat 14-Jun-14 12:13:00

Hi, I've been having the same problem and was also change to loestrin, how long did it take to clear up after the change? My gynaecologist said 6 months but I'm on my 4th month on loestrin and although the bleeding is better it's still there.

Thanks smile

Mine started on Microgynon, the GP switched me to loestrin 20 but it didn't really make a difference.

In the end I came off everything hormonal about 5 years ago. Its improved mainly but occasionally I still get some bleeding... randomly particularly if I have been drinking.

My figure changed - everything got bigger :D

CC26YY96 Sun 24-Aug-14 19:58:12

how long did it take after coming off for the bleeding to mostly stop? I decided to come off it and am now on the mini pill so no estrogen.. wondering how long roughly to expect it to stop.

Thanks

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now